Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

I was on accutane approx 8 years ago for approx 6 months and it worked brilliantly on clearing my acne. I was left with pitted scars tho on my cheeks and chin. Up to a year ago the only drug I was taking was dianette, for contraceptive purposes, but also because it helped to keep my skin under control. I came off dianette to have a baby last March and by the May my skin was awful - I had broken out in cystic acne in places where I had never suffered with it before. By the time June had come, I gave up trying for a baby as I was so depressed and upset by the state of my skin and went to the doctor who prescribed me Minocin and advised I go back on dianette. I am currently still on these drugs. My acne has only really just started to clear up again (a year on) although its still not brilliant and I have several new horrible scars! Thing is, I am 31 now and I do want to try for a baby. My theory is that the accutane kept my skin so good for such a long time (along with the dianette I know), but I was wondering if I went back on the accutane now at the same time as coming off dianette, do you think that my skin might be ok and that after finishing the course I would be able to try for a baby, whilst keeping my skin clear? Has anyone else been in this situation?

Hope this makes sense, and sorry for such a long post! Advice PLEASE!

Share this post


Link to post
Share on other sites
Guest

I don't know all of the birth control risks you'll have to ask someone else about that, however, doing a secord course is supposed to "cure" most people.

Share this post


Link to post
Share on other sites

Sorry to hear about your situation. I found that when I stopped taking Dianette my acne came back worse than ever. My doctor mentioned in passing that there is a possibility that, whilst Dianette may help with acne whilst you are taking it, when you stop taking it it can come back even worse. I don't know the basis for this statement and whether it is accurate but a few other posters have also noticed this. Therefore, after your second round of Accutane, you may want to talk to your doctor about alternatives other than Dianette if you feel you need to control your acne going forward. Good luck.

Share this post


Link to post
Share on other sites

Thanks for replying guys. I am just gonna have to hope that my second round of Accutane helps me and that the effects of it last - for at least as long as it takes for me to start a family?? Heres hoping!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×